MAUDE Adverse Event Report: COHERENT FLEXIVA; POWERED LASER SURGICAL INSTRUMENT

COHERENT FLEXIVA; POWERED LASER SURGICAL INSTRUMENT
Model Number 840-391
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt of these flexiva fiber at our quality assurance laboratory, the returned device underwent a thorough analysis.It was found tip degraded which is expected for consumable devices and the fiber connector was fractured.The connector may have a developed a microfracture that with use or handling can become larger resulting in an insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Based on the information available and analysis results, the fracture identified could have caused or contributed to the reported clinical observation of fiber stop working.
 
Event or Problem Description
It was reported that after the beginning of the lithotripsy, the fiber stopped working for no apparent reason.The procedure was completed using another unit.No patient complications were reported.Upon device evaluation, it was found that the fiber connector was fractured.

Brand Name
FLEXIVA
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
COHERENT
32 hampshire rd
salem NH 03079
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key16228776
Report Number2124215-2023-02037
Device Sequence Number5249694
Product Code GEX
UDI-Device Identifier08714729808145
UDI-Public08714729808145
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2024
Device Model Number840-391
Device Catalogue Number840-391
Device Lot Number0000011478
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2022
Initial Report FDA Received Date01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale